Alert archive / South Carolina / Small Craft Advisories in 2021
Small Craft Advisory 31, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Apr 14, 2021, 3:06 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2021, 3:06 PM EDT (19:06 UTC)
- Expired
- Apr 15, 2021, 7:33 AM EDT
- In force
- 16 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
487 WHUS72 KCHS 141906 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 306 PM EDT Wed Apr 14 2021 AMZ330-150300- /O.NEW.KCHS.SC.Y.0031.210414T1906Z-210415T0300Z/ Charleston Harbor- 306 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet. * WHERE...Charleston Harbor. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-150315- /O.NEW.KCHS.SC.Y.0031.210414T2100Z-210415T0600Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 306 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-150315- /O.NEW.KCHS.SC.Y.0031.210414T2100Z-210415T0900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 306 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 5 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
338 WHUS72 KCHS 142208 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 608 PM EDT Wed Apr 14 2021 AMZ350-150600- /O.EXA.KCHS.SC.Y.0031.000000T0000Z-210415T0600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 608 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-150600- /O.EXA.KCHS.SC.Y.0031.000000T0000Z-210415T0600Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 608 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ330-150300- /O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0300Z/ Charleston Harbor- 608 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts to 25 knots and waves 1 to 2 ft. * WHERE...Charleston Harbor. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-150600- /O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0600Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 608 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-150615- /O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 608 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 5 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
072 WHUS72 KCHS 150034 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 834 PM EDT Wed Apr 14 2021 AMZ330-150300- /O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0300Z/ Charleston Harbor- 834 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts to 25 knots and waves 1 to 2 ft. * WHERE...Charleston Harbor. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-150600- /O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 834 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-150600- /O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0600Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 834 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-150600- /O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0600Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 834 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-150845- /O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 834 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 5 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
127 WHUS72 KCHS 150232 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1032 PM EDT Wed Apr 14 2021 AMZ330-150600- /O.EXT.KCHS.SC.Y.0031.000000T0000Z-210415T0600Z/ Charleston Harbor- 1032 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts to 25 knots and waves 1 to 2 ft. * WHERE...Charleston Harbor. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-150600- /O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1032 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-150600- /O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0600Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 1032 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-150600- /O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0600Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 1032 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-150900- /O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T0900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1032 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 5 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
267 WHUS72 KCHS 150536 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 136 AM EDT Thu Apr 15 2021 AMZ330-151200- /O.EXT.KCHS.SC.Y.0031.000000T0000Z-210415T1200Z/ Charleston Harbor- 136 AM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet. * WHERE...Charleston Harbor. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-151200- /O.EXT.KCHS.SC.Y.0031.000000T0000Z-210415T1200Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 136 AM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-151200- /O.EXT.KCHS.SC.Y.0031.000000T0000Z-210415T1200Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 136 AM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-151200- /O.EXT.KCHS.SC.Y.0031.000000T0000Z-210415T1200Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 136 AM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-151200- /O.EXT.KCHS.SC.Y.0031.000000T0000Z-210415T1200Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 136 AM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
575 WHUS72 KCHS 150653 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 253 AM EDT Thu Apr 15 2021 AMZ330-352-354-374-150800- /O.CAN.KCHS.SC.Y.0031.000000T0000Z-210415T1200Z/ Charleston Harbor- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 253 AM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ350-151200- /O.CON.KCHS.SC.Y.0031.000000T0000Z-210415T1200Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 253 AM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
408 WHUS72 KCHS 151133 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 733 AM EDT Thu Apr 15 2021 AMZ350-151245- /O.CAN.KCHS.SC.Y.0031.000000T0000Z-210415T1200Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 733 AM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 1:37 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 14, 1:37 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Charleston SC 137 PM EDT Wed Apr 14 2021 .SYNOPSIS... Dry high pressure will prevail into tonight. A cold front will advance through the region Thursday then will stall off the Southeast coast Friday through early next week. A series of low pressures will track along this stationary front and will produce periods of inclement weather this weekend into early next week. Drier high pressure will build over the region during the middle of next week. && .NEAR TERM /THROUGH TONIGHT/... Early afternoon update: Only minor changes to the current forecast. Updated temps/dewpoints with current observations. Otherwise, no changes. Upper-level ridging and high pressure centered over the Atlantic will prevail for much of the day. Strong low-level warm advection and mostly sunny skies will allow for temperatures to warm into the mid to upper 80s. For the morning update, went ahead and bumped temps up a degree in most places as temperatures are rapidly warming. Along the beaches, with an onshore flow, temperatures will be slightly cooler. With deep mixing this afternoon and shortwave energy shifting closer to the area, there will be an uptick in winds. A series of upper shortwaves will move through the area tonight, then a cold front will approach toward daybreak Thursday. Although low-level moisture advection will be quite limited tonight, there should be enough forcing to produce at least scattered showers from late this evening through the overnight hours. Persistent 5-8 kt SW winds will result in a mild night with lows in the low/mid 60s. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... A cold front will staff off the Southeast coast, and waves of low pressure will develop and track east within the associated baroclinic zone. As a result, this period will feature cooler temperatures, mostly cloudy conditions and periods of showers. The prospects for measurable rainfall appear greatest across southern counties of the forecast area. Farther north, including the Charleston Tri-County region and far inland counties, the potential for measurable rainfall remains uncertain and will depend on the track, strength and mesoscale environment/thunderstorm coverage of each wave of low pressure that will pass to our south. Thursday: The cold front will advance into the region, and a weak shortwave trough aloft will track east across the Southeast. Weak forcing for ascent and transport of PWAT values around 1.5 inch will support showers. Guidance has trended wetter as compared with recent days, and at least likely PoPs are in order south of Interstate 16 from mid morning to mid/late afternoon. The northward extent of deeper moisture/precipitation remains uncertain, so PoPs decrease farther north, as low as 25-30 percent far inland/north. However, if the shortwave trough amplifies even slightly, more widespread showers could spread deeper into the forecast area. Instability could support isolated thunderstorms across southern counties, but no severe weather is expected. Otherwise, high temperatures will average close to normal, in the middle 70s at most locations. Thursday night into Friday night: As the cold front and associated shortwave trough aloft push off the Southeast coast, and the cold front should stall. Weak high pressure will press into the region and should provide a period of rain-free conditions, especially later Thursday night into early afternoon Friday. Then, the next wave of low pressure will advance east along the stationary front and could spread a few showers into far southern counties by later Friday, with at least isolated/scattered showers advancing into the forecast area Friday night. Otherwise, cooler conditions will prevail, with Thursday night and Friday night lows mainly in the 50s and Friday highs in the lower 70s. Saturday: The next wave of low pressure and associated deep layered moisture will spread additional showers into the forecast area. PoPs are graduated from 30-40 percent far north/inland to categorical south of I-16, and given guidance trends higher PoPs could eventually be required across a wider swath of the region. saturday should also be the coolest day of this period, with temperatures struggling to climb about the upper 60s at many locations. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Unsettled conditions/at least isolated/scattered showers will persist into Tuesday as additional waves of low pressure track near the Southeast coast. Details regarding timing, coverage and intensity of precipitation events remain uncertain, and forecasts remain generic. Then, high pressure should finally expend into the region with drier conditions by the middle of next week. Highs in the 70s and lows in the 50s should remain common. However, greater coverage of showers could result in cooler daytime temperatures Sunday, Monday or Tuesday. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR. Gusty winds should last through sunset. Thereafter, isolated showers could approach the terminals, though overall confidence of timing and impacts is low so have left out any mention for now. On Thursday, ceilings will likely lower in showers and thunderstorms. Extended Aviation Outlook: Periods of flight restrictions, especially in lower ceilings, could occur at any time Thursday into early next week. && .MARINE... Moderate southerly flow this morning will increase throughout the afternoon hours as a potent low-level jet develops over the marine area. The current forecast for the Charleston nearshore waters and Charleston Harbor have sustained winds increasing to 15-20 kt during the mid afternoon with some higher gusts. We may very well need Small Craft Advisories for both of these zones at some point this afternoon into the evening due to 25 kt gusts. At this juncture we held off on issuing advisories as we're thinking the gusts may stay just below that threshold. Fairly potent winds will continue through tonight across the marine area as a cold front approaches the area. Thursday through Monday: Ahead of a cold front, southwest winds 15- 20 knots and and seas 3-5 feet are expected Thursday, and a few gusts to 25 knots will be possible. Small Craft Advisories could eventually be required in some areas. Winds will shift to the west/northwest 10-15 knots with gusts to 20 knots Thursday evening, then will veer to the north/northeast at similar speeds later Thursday night in to Friday morning. Seas will average 2-4 feet. Then, changeable wind direction should remain at or below 15 knots most of the time this weekend into early next week. Seas will average 1-3 feet through this period. Of note, thunderstorms could impact Georgia waters any time this weekend into early next week. && .FIRE WEATHER... RH is expected to drop to 27-30% for a few hours this afternoon across far inland SC/GA zones. Meanwhile, an approaching low- level jet and warm surface temperatures will result in deep mixing and some gusty winds. Although we bumped up our winds and temperatures a bit for this afternoon, we are still just shy of Fire Danger Statement criteria and the duration/area of possible criteria seems a bit too low to justify a statement at this time. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE... FIRE WEATHER...
Hazardous weather outlook, Apr 14, 3:19 AM EDT, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 319 AM EDT Wed Apr 14 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-151245- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 319 AM EDT Wed Apr 14 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.